Alert archive / Michigan / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 41, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 28, 2018, 8:29 PM EDT for 8 counties in Michigan. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2018, 8:29 PM EDT (00:29 UTC)
- Expired
- Aug 28, 2018, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alcona County, MI, Arenac County, MI, Crawford County, MI, Gladwin County, MI, Iosco County, MI, Ogemaw County, MI, Oscoda County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 111 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 8:37 PM EDT | TSTM WND DMG | 3 Nnw Twin Lakes Area, MI | REPORT FROM PUBLIC OF EXTENSIVE DAMAGE AROUND HIS PROPERTY. TIME ESTIMATED FROM RADAR. |
| Aug 28, 8:50 PM EDT | TSTM WND DMG | 3 E West Branch, MI | LAW ENFORCEMENT RELAYED REPORT OF ROOF RIPPED OFF A HOUSE. TIME ESTIMATED FROM RADAR AND TIME OF REPORT RECEIVED. |
| Aug 28, 8:53 PM EDT | TORNADO | 4 Ne West Branch, MI | A BRIEF EF-1 TORNADO WITH MAXIMUM WINDS OF 100 MPH TOUCHED DOWN 4 MILES NORTHEAST OF WEST BRANCH IN CENTRAL OGEMAW COUNTY. DAMAGE WAS MAINLY CONFINED TO TWO HOMES ALONG MUD LAKE RD. TORNADO PATH LENGTH WAS 0.17 MILES WITH A MAXIMUM WIDTH OF 40 YARDS. |
| Aug 28, 8:58 PM EDT | TORNADO | 4 Ne Sterling, MI | AN EF-0 TORNADO WITH ESTIMATED MAXIMUM WINDS OF 85 MPH BRIEFLY TOUCHED DOWN ALONG THE RIFLE RIVER ABOUT 3.75 MILES NORTHEAST OF STERLING. TORNADO PATH LENGTH WAS 0.40 MILES WITH A MAXIMUM WIDTH OF 40 YARDS. |
| Aug 28, 9:00 PM EDT | TSTM WND DMG | Sterling, MI | REPORTS OF 4 HOUSES WITH EXTENSIVE DAMAGE IN THE AREA. TIME ESTIMATED FROM RADAR. |
| Aug 28, 9:15 PM EDT | TSTM WND DMG | 2 S Au Gres, MI | DAMAGE ALONG LAKESHORE INCLUDING BOATS WITH DAMAGE, AS WELL AS A PERSON TRAPPED IN AN OVERTURNED CAMPER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 6:23 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 0.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.5
The text
As transmitted.
653
WUUS53 KAPX 290029
SVRAPX
MIC001-011-039-051-069-129-135-143-290115-
/O.NEW.KAPX.SV.W.0041.180829T0029Z-180829T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
829 PM EDT TUE AUG 28 2018
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
Southern Alcona County in northern Michigan...
Arenac County in northern Michigan...
Southeastern Crawford County in northern Michigan...
Northern Gladwin County in northern Michigan...
Ogemaw County in northern Michigan...
Eastern Roscommon County in northern Michigan...
Iosco County in northern Michigan...
Southern Oscoda County in northern Michigan...
* Until 915 PM EDT.
* At 828 PM EDT, severe thunderstorms were located along a line
extending from near South Branch Township to near Skeels, moving
east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alger, East Tawas, West Branch, Tawas City, Roscommon, Au Gres,
Sterling, St. Helen, Glennie, Mio, South Branch, Maple Ridge,
Mikado, Rose City, Whittemore, Omer, Twining, Turner, Skidway Lake
and Tawas Point State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4431 8339 4425 8344 4425 8345 4427 8344
4428 8350 4425 8354 4409 8359 4406 8358
4402 8344 4406 8363 4402 8369 4399 8368
4400 8374 4398 8377 4399 8386 4407 8460
4416 8461 4416 8464 4466 8459 4457 8335
TIME...MOT...LOC 0028Z 280DEG 56KT 4458 8451 4414 8456
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ALM2 follow-up statements
978
WWUS53 KAPX 290044
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
844 PM EDT TUE AUG 28 2018
MIC039-290053-
/O.CAN.KAPX.SV.W.0041.000000T0000Z-180829T0115Z/
Crawford MI-
844 PM EDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northern Michigan.
LAT...LON 4431 8339 4425 8344 4427 8344 4428 8350
4425 8354 4406 8359 4403 8368 4399 8368
4400 8374 4398 8379 4400 8383 4399 8385
4407 8451 4451 8442 4451 8437 4464 8437
4457 8335
TIME...MOT...LOC 0043Z 280DEG 56KT 4454 8419 4410 8424
$$
MIC001-011-051-069-129-135-143-290115-
/O.CON.KAPX.SV.W.0041.000000T0000Z-180829T0115Z/
Alcona MI-Arenac MI-Gladwin MI-Ogemaw MI-Roscommon MI-Iosco MI-
Oscoda MI-
844 PM EDT TUE AUG 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN ALCONA...ARENAC...NORTHEASTERN GLADWIN...OGEMAW...
EASTERN ROSCOMMON...IOSCO AND SOUTHERN OSCODA COUNTIES...
At 843 PM EDT, severe thunderstorms were located along a line
extending from near Mack Lake to near Bowmanville, moving east at 65
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alger, East Tawas, West Branch, Tawas City, Au Gres, Sterling, St.
Helen, Glennie, South Branch, Maple Ridge, Mikado, Rose City,
Whittemore, Omer, Twining, Turner, Skidway Lake, Hockaday, Plainfield
Township and Rifle River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4431 8339 4425 8344 4427 8344 4428 8350
4425 8354 4406 8359 4403 8368 4399 8368
4400 8374 4398 8379 4400 8383 4399 8385
4407 8451 4451 8442 4451 8437 4464 8437
4457 8335
TIME...MOT...LOC 0043Z 280DEG 56KT 4454 8419 4410 8424
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ALM923
WWUS53 KAPX 290103
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
903 PM EDT TUE AUG 28 2018
MIC143-290113-
/O.CAN.KAPX.SV.W.0041.000000T0000Z-180829T0115Z/
Roscommon MI-
903 PM EDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROSCOMMON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northern Michigan.
LAT...LON 4431 8339 4425 8344 4427 8344 4428 8350
4425 8354 4406 8359 4403 8368 4399 8368
4400 8374 4398 8379 4400 8383 4399 8385
4405 8430 4443 8423 4461 8417 4457 8335
TIME...MOT...LOC 0103Z 280DEG 50KT 4449 8386 4405 8391
$$
MIC001-011-051-069-129-135-290115-
/O.CON.KAPX.SV.W.0041.000000T0000Z-180829T0115Z/
Alcona MI-Arenac MI-Gladwin MI-Ogemaw MI-Iosco MI-Oscoda MI-
903 PM EDT TUE AUG 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN ALCONA...ARENAC...NORTHEASTERN GLADWIN...OGEMAW...IOSCO
AND SOUTHEASTERN OSCODA COUNTIES...
At 903 PM EDT, severe thunderstorms were located along a line
extending from South Branch to near Omer, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alger, East Tawas, West Branch, Tawas City, Au Gres, Sterling,
Glennie, South Branch, Maple Ridge, Mikado, Rose City, Whittemore,
Omer, Twining, Turner, Skidway Lake, Plainfield Township, Rifle River
State Park, National City and Lupton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4431 8339 4425 8344 4427 8344 4428 8350
4425 8354 4406 8359 4403 8368 4399 8368
4400 8374 4398 8379 4400 8383 4399 8385
4405 8430 4443 8423 4461 8417 4457 8335
TIME...MOT...LOC 0103Z 280DEG 50KT 4449 8386 4405 8391
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ALMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 7:39 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 28, 7:39 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
739 PM EDT Tue Aug 28 2018
.UPDATE...
Issued at 739 PM EDT Tue Aug 28 2018
Thunderstorm intensity is perhaps a little less than anticipated
to this point (especially given the relatively monstrous storms
that loomed just off of Leelanau as the event started). Still,
some brief spin-up looking features is making for some challenging
warning decisions.
Otherwise am fine-tuning timing of precip arrival in gridded and
text products.
Will begin removing some counties/marine zones from the watch (behind
the convective line) in the near future.
&&
.NEAR TERM...(Through Tonight)
Issued at 349 PM EDT Tue Aug 28 2018
...Severe storms, excessive rain possible...
High impact weather potential...severe storms this evening and
heavy rainfall tonight in northern lower MI.
Cold front is very slowly drifting south from the Straits area,
slowed by a wave along the front in ne IA/sw WI. Stratus is slowly
mixing out across eastern upper MI, though additional cloud cover
and even some convection is inbound from the w. A broken stratocu
deck covers a good portion of northern lower MI, with strong
sunshine now seen only near/s of an HTL-OSC line. That hasn't
kept temps from creeping close to 80f under some portions of the
stratocu. And with dew points in the upper 60s, MlCape values are
slowly bubbling up past 500j/kg along and south of M-32, and some
1k j/kg values are merging near and s of TVC. More abundant
instability is seen to our west across WI, thanks to a series of
approaching shortwaves and associated cooling temps aloft (and
despite limited sunshine over that way). Evolution of convection
tonight, including svr and heavy rain threats, is the main
concern.
Overall trends in guidance are similar from this morning. A slightly
slower initiation, and a slight southward shift, continues in CAMs.
Instability will continue to slowly build, aided by deeper forcing
for ascent/cooling aloft arriving as 130+kt 300mb jet ejects across
northern Ontario. We are seeing a tongue of convection develop
eastward just w of GRB. This should continue to build eastward
toward roughly Leelanau Co and the M-32 tier of counties toward and
after 7 pm. Strong/svr cells are possible within this wing.
Trailing very quickly behind that will be the QLCS, making landfall
in parts of nw lower MI toward 8 pm. (A particularly intense cell is
already advancing across w central WI.) Various HRRR runs have had
multiple well-defined, small bow echoes with this section. The most
recent run does not, which is perhaps just a outlier, or is perhaps
indicative of instability not being quite as juicy as earlier
progged. The presence of the cell in w central WI suggests the
former. This line will exit off to the se toward midnight/1 am.
Wind damage is clearly the primary concern, and in nw lower MI
(where instability is highest and DCape is highest thanks to an
earlier storm arrival), some winds gusts appear possible. Some
large hail can also be expected. 0-3km helicities briefly push
300 in far sw portions of the forecast area early this evening.
This would produce some supercellular storm structures, and
perhaps a tornado or two (which our present low LCLs would
assist). Our surface winds are already backed along the Lake MI
coastline (FKS/MBL/LDM); that will be an area to watch.
The window for trailing cells across northern lower MI may be a
smidge shorter than it appeared earlier, which reduces the
potential for explosive rainfall amounts. Widespread 1-2" totals
are still a reasonable expectation, but getting way more than that
will be more difficult. That said, some of the highest amounts
continue to be progged in some of our more vulnerable locales
(Benzie Co into TVC), so will leave the flood watch alone.
Precip will not cleanly end as the business end of the QLCS departs
the forecast area. Showers and even a few storms will be thrown
up our way, as deep convection remains very active downstate. Risk
of sct showers will continue across all of northern MI all night.
Min temps will range thru the 50s in eastern upper MI, and thru the
60s in northern lower.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 349 PM EDT Tue Aug 28 2018
...Quieting Down...
High Impact Weather Potential...Minimal
Pattern Synopsis/Forecast...The models have the clearing during the
late afternoon, mainly, although the GFS is a little faster than the
ECMWF. However, it looks like the rain should be out of the forecast
area by early Wednesday evening, and skies clearing that night.
Thursday, high pressure will be over the region and the weather will
be quiet and cool.
Wednesday, the temperatures fall by 10 to 15 degrees from today and
remain around 70 on Thursday. It looks like fall is trying to make
an appearance.
Primary Forecast Concerns...Rain shower timing is a little
uncertain. This is the first major frontal passage coming through
for this time of year, and it has a major cool down post frontal.
This could cause issues as the cooler air moves over the the lake
and extends the clouds and rain into the afternoon. However the
drier air is suppose to push in enough by the late afternoon that
skies should begin to clear out.
.LONG TERM...(Friday night through Tuesday)
Issued at 349 PM EDT Tue Aug 28 2018
Extended (Friday through Tuesday)...High pressure builds into the
region and remains until Friday evening, before another system moves
into the Upper Great Lakes late Friday night/Saturday morning. The
cold front moves through during the day. The sky will clear out
overnight and will remain quiet through Labor Day weekend. Monday
night rain comes back into the forecast area late and affects the
region through Tuesday.
Temperatures warm to around 80 on Friday and slowly warms to the mid
80s or so by Tuesday, which will be about 5 to 10 degrees above
normal, with the normals in N Lower around the mid 70s and the in E
Upper around 70.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 739 PM EDT Tue Aug 28 2018
Strong storms this evening. MVFR to IFR cigs with some showers
behind the line overnight, improving Wednesday.
Line of thunderstorms is making progress across nw lower MI, east
of MBL and over TVC as I type. The worst will stay south of PLN,
but APN could get a brief shot of IFR/LIFR conditions later this
evening. After this departs, some showers will linger, as will
lower cigs (MVFR to IFR) into early Wed morning. Much cooler/less
humid air eventually arrives on Wednesday.
Relatively light winds tonight, briefly gusty near storms. An
increasingly breezy nw/nnw wind on Wednesday.
&&
.MARINE...
Issued at 349 PM EDT Tue Aug 28 2018
Small craft advisory-level winds/waves on Lake MI will taper off
late today, as a cold front prepares to ooze southward across the
area. However, they will return on Wednesday as somewhat stronger
nw to n winds get ushered. The break period isn't quite long
enough to be worth take advisories down and immediately putting
that up again, so have simply extended advisories on Lake MI thru
Wednesday. Additional advisories may also be needed on our other
waters Wednesday, but there is no need to issue those yet.
Another round of strong/svr storms is expected this evening,
especially near/s of the Manitous on Lake MI. Extreme winds are
at least an outside possibility there in the few hours.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH through Wednesday morning for MIZ020>036-041-042.
LH...NONE.
LM...SMALL CRAFT ADVISORY until 6 PM EDT Wednesday for LMZ323-342-
344>346.
LS...NONE.
&&
UPDATE...JZ
NEAR TERM...JZ
SHORT TERM...JL
LONG TERM...JL
AVIATION...JZ
MARINE...JZHazardous weather outlook, Aug 28, 4:00 PM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 400 PM EDT Tue Aug 28 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-291200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 400 PM EDT Tue Aug 28 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Late this afternoon and tonight. Thunderstorms will cross northern Michigan this evening and early overnight. Severe storms are possible across all of northern Michigan between 5 pm and 1 am, though the highest risk is across northern lower Michigan, south of M-68. The primary severe threats are damaging winds and large hail, though a few tornadoes are also possible. Showers and thunderstorms will also result in locally heavy rainfall, especially across northern lower Michigan, near and south of M-32. Localized flooding may develop tonight. See ongoing flood watch for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are also possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon and this evening. Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. JZ
In the hours before
Special weather statement, Aug 28, 7:02 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Gaylord MI
702 PM EDT TUE AUG 28 2018
MIZ021-026-027-282345-
Grand Traverse-Kalkaska-Antrim-
702 PM EDT TUE AUG 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRAND TRAVERSE...
WESTERN ANTRIM AND WESTERN KALKASKA COUNTIES...
At 702 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Old Mission to near Karlin. Movement
was east at 30 mph.
Wind gusts in excess of 50 mph are possible with these storms.
Locations impacted include...
Traverse City, Kalkaska, Elk Rapids, Mancelona, Bellaire, Antrim,
Kingsley, Central Lake, Buckley, Fife Lake, Clam River, Kewadin,
Mapleton, Grawn, Traverse City State Park, Williamsburg, Barker
Creek, Rapid City, Alden and Hannah.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northern Michigan.
LAT...LON 4477 8567 4477 8560 4485 8555 4487 8558
4487 8553 4490 8553 4490 8556 4497 8552
4499 8548 4486 8550 4482 8555 4476 8557
4475 8555 4477 8550 4493 8539 4505 8538
4512 8501 4451 8517 4451 8573
TIME...MOT...LOC 2302Z 258DEG 26KT 4500 8540 4454 8577
MEKSpecial weather statement, Aug 28, 7:16 PM EDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Gaylord MI 716 PM EDT TUE AUG 28 2018 MIZ031>033-282345- Manistee-Missaukee-Wexford- 716 PM EDT TUE AUG 28 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEXFORD...SOUTHEASTERN MANISTEE AND WESTERN MISSAUKEE COUNTIES... At 715 PM EDT, radar indicated strong thunderstorms were located along a line extending from Buckley to near Dublin. Movement was east at 55 mph. Wind gusts in excess of 50 mph are possible with these storms. Locations impacted include... Cadillac, Lake City, Manton, Sherman, Buckley, Boon, Mcbain, Mesick, Harrietta, Wellston, Meauwataka, Dublin, Lucas, Jennings, Hoxeyville, Mitchell State Park, Morey and Yuma. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4451 8574 4451 8516 4416 8522 4417 8602 TIME...MOT...LOC 2315Z 253DEG 47KT 4452 8566 4416 8597 MEK
Special weather statement, Aug 28, 7:51 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Gaylord MI
751 PM EDT TUE AUG 28 2018
MIZ019-021>023-027>029-033>035-041-290030-
Otsego-Gladwin-Roscommon-Montmorency-Kalkaska-Antrim-Ogemaw-
Missaukee-Oscoda-Charlevoix-Crawford-
751 PM EDT TUE AUG 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTSEGO...EASTERN
ANTRIM...CRAWFORD...GLADWIN...WESTERN OGEMAW...KALKASKA...
ROSCOMMON...MISSAUKEE...WESTERN MONTMORENCY...WESTERN OSCODA AND
SOUTHEASTERN CHARLEVOIX COUNTIES...
At 750 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near East Jordan to 8 miles north of Bear
Lake to near Lucas. Movement was east at 55 mph.
Wind gusts of in excess of 50 mph are possible with these storms.
Locations impacted include...
Houghton Lake, Boyne City, Gaylord, Gladwin, East Jordan, West
Branch, Grayling, Mancelona, Roscommon, Lake City, Lewiston, St.
Helen, Mio, Atlanta, Prudenville, Antrim, Sharon, Elmira, Frederic
and Beaverton.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4416 8461 4417 8534 4475 8515 4521 8517
4520 8418 4491 8406 4416 8413 4416 8417
4383 8417 4382 8460
TIME...MOT...LOC 2350Z 256DEG 47KT 4515 8504 4483 8490 4417 8530
MEKLocal storm report, Aug 28, 8:16 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
816 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST 6 ENE DUBLIN 44.22N 85.81W
08/28/2018 M45 MPH WEXFORD MI MESONET
MESONET STATION MC047, 6 ENE DUBLIN.
&&Local storm report, Aug 28, 8:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
817 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG CADILLAC - WEXFORD COUN 44.28N 85.42W
08/28/2018 WEXFORD MI AWOS
AWOS STATION CAD, CADILLAC - WEXFORD COUNT
ARPT.
&&Local storm report, Aug 28, 8:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
820 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST CADILLAC - WEXFORD COUN 44.28N 85.42W
08/28/2018 M47 MPH WEXFORD MI AWOS
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
CADILLAC - WEXFORD COUNT ARPT. AWOS STATION
CAD, CADILLAC - WEXFORD COUNT ARPT TO
THUNDERSTORM WIND GUST.
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:22 PM EDT | Severe Thunderstorm Warning | APX | Charlevoix, Cheboygan, Montmorency, Otsego | 36 min |
| Aug 28, 8:54 PM EDT | Special Marine Warning | APX | 96 min | |
| Aug 28, 8:57 PM EDT | Special Weather Statement | APX | Alcona, Alpena, Montmorency, Oscoda | 33 min |
| Aug 28, 9:02 PM EDT | Tornado Warning | APX | Alpena, Montmorency | 8 min |
| Aug 29, 4:07 AM EDT | Beach Hazards Statement | APX | Benzie, Cheboygan, Leelanau, Manistee, Presque Isle | 20 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.